Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

190 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes nausea, fatigue, headache and breathlessness while on Ranexa, Atorvastatin and Metoprolol?

Answered by
Dr.
Dr. Ilir Sharka

Cardiologist

Practicing since :2001

Answered : 5909 Questions

default
Posted on Mon, 3 Apr 2017 in Medicines and Side Effects
Question: I have had nausea and extremely low energy and fatigue for over a month. From time to time I run a little fever. I can barely get from one chair to the next. I am short of breath. Constipated. Mild headache. I have in the past diagnosed with coronary artery disease and take medicine for this. Renexa, lisinapril, metoprolol, avorstatin. I am tired of being tired!
doctor
Answered by Dr. Ilir Sharka 20 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello!

Welcome and thank you for asking!

I understand your concern and would explain that your symptoms could be related to different causes:

- heart failure
- chronic anemia
- electrolyte imbalance
- adverse effects related to your therapy.

Have you made any changes in your therapy recently?

Coming to this point, I would recommend consulting with your doctor for a physical exam and some tests:

- a resting ECG and cardiac ultrasound
- complete blood count
- blood electrolytes
- kidney and liver function tests
- fasting glucose
- uric acid levels
- PCR and sedimentation rate for inflammation.

It is also necessary to closely monitor your blood pressure values and refer them to your doctor. Low blood pressure can lead to this symptomatology.

Hope to have been helpful to you!

Kind regards,
Dr.Iliri
Above answer was peer-reviewed by : Dr. Prasad
doctor
default
Follow up: Dr. Ilir Sharka 20 hours later
This morning I have nausea up in my throat, shortness of breath, general fatigue. When I spoke with the nurse practioner at my clinic she said I have had all those tests u recommended. Why do I feel this way. Could I have something else like lime disease, cancer, something I'm not tested for?
doctor
Answered by Dr. Ilir Sharka 29 minutes later
Brief Answer:
I would recommend as follows:

Detailed Answer:
Hello again!

Coming to this point, considering the fact that all your performed tests have excluded the above mentioned causes, I would recommend consider ranexa as a possible cause of your symptoms.

Dizziness, headache and nausea are common adverse effects of this drug.

I recommend discussing with your doctor on the above issues.

Hope to have been helpful!

Wishing all the best,

Dr. Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 24 minutes later
Thank you for that answer. It hasn't been so terribly long ago my PA upped the dosage of renexa from 500mg to 1000mg twice daily. I am going to stop taking it and evaluate. Thank you again.
doctor
Answered by Dr. Ilir Sharka 26 minutes later
Brief Answer:
You are welcome!

Detailed Answer:
I am glad to have been helpful to you!

Let me know about everything!

Regards,

Dr.Iliri
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 24 hours later
This morning I have NO nausea and no headache. 24 hours without Renexa. Do u think I should be concerned about stopping cold turkey the Renexa. My heart was probably getting use to it. Thank you.

See above question
doctor
Answered by Dr. Ilir Sharka 1 hour later
Brief Answer:
I would explain as follows:

Detailed Answer:
Hello again!

Regarding your concern, I would explain that it is OK to stop cold turkey Ranexa.

Anyway, you should consult with your prescribing doctor on the possibility to switch to Trimetazidine, which may be better tolerated .

Hope to have been helpful!

Wishing all the best,

Dr. Iliri




Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ilir Sharka 31 minutes later
Thank you I will do that. You have been most helpful. XXXXXXX
doctor
Answered by Dr. Ilir Sharka 1 minute later
Brief Answer:
You are welcome!

Detailed Answer:
Dear XXXXXXX

I am glad to have been helpful to you!

Wishing good health,

Dr.Iliri
Above answer was peer-reviewed by : Dr. Raju A.T
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics

Recent questions on  Metoprolol

doctor1 MD

can I drink alcohol while taking metoprolol with a diuretic?. The information I got with medication said not to drink alcohol while taking this med. I have been taking regular metoprolol for approx 3 years (for heart "skipping") , doctor added diuretic for mild hypertension (130-135 over 82 bp) I am 55 yo female approx 5'5" 190 lbs, in good health

doctor1 MD

Hi, my husband was diagnosed with ventricular tachychardia. Lastnight he was experiencing dizziness and felt like the whole room was spinning around. He is also diabetic and has high blood pressure. He is currently taking the following meds. Nifedipine 10mg. generic for procardia (2 capsules 3x daily), Aspirin 325 mg.(1 tablet daily), Metroprolol 50mg. generic for Lopressor (1 capsule 2x daily) , Pravastatin 40mg. generic for Pravachol) (1 taken before bedtime), Lisonopril 40mg. generic for zestril ((2 tablets daily - 1 in a.m. and the other in p.m.) , and Metformin 500mg. generic for glucophage (1 tablet 1x daily) . The Nifedipine that his taking really makes him really drowsy, and sleep alot. What can I do? I m also thinking that what happened to him lastnight was partly due to his diabetes and possibly his blood pressure. I fed him turkey burger (plain), no salt only garlic and herb with lettuce on wheat bread. He is now currently sleeping. Would he be okay later?

doctor1 MD

Mom is 90 years old, hospitalized for heart attack May 26. She is now taking digoxin .125 mg, enalapril 5 mg, furosemide 20 mg, metoprolol 12.5 mg, potassium 20 meq, synthroid 88 mcg. Her blood pressure and heart rate is so low that her home machine won't register it. Took bp at grocery store: Wednesday 91/33, heart rate 71; Thursday 69/34, heart rate 0. Checked heart rate at home on finger device: 70-74. She also has arrhythmia (ongoing before heart attack). She feels terrible, very low energy, no appetite, diarrhea. Research on meds indicate conflicts e.g. furosemide and digoxin; enalapril and furosemide. What is your opinion of this med cocktail?

doctor1 MD

My father had a heart attack 4 months ago in Russia and after unsuccessful angeoplasty attempt, his emergency doctor had treated him beside other things with Plaviks, Lipitor, Metoprolol-all of which he continues to take todate. Cardio-care is no longer available to him, and he is under immence muscle weakness and pain. His blood test established high levels of creatine. What is his best plan to balance between his heart medications and other health concerns? Can he stop the cholesterol drug and replace it with something else? Thank you for your help.

                                                                 

doctor1 MD

I am 57 yrs male type 2 diabetic on metformin 500 one per day. Sugsr under control. I ofter get stomach upset and loose motions. Bp 140 / 90 . Not coming down. On olzix ch 40 . Presscribe good meficines for bp and loose motions .

doctor1 MD

I take medication and cannot take pills so I cruch them and put them in water and wait til they dissolve then drink it my medication list is metoprolol tartrate 50 mg I daily.i also take metformin hcl 1000 mg 1/2 tablet twice a day lisinopril 10...

doctor1 MD

My 74 year old mother has afib, which she was diagnosed with 2 to 3 years ago. She was cardioverted and placed on flecanide. Few months later had another afib episode and cardioverted again. Then, few months later decided to have the cardiac...